October 4, 2022

Medical Trend

Medical News and Medical Resources

Hepatology: Acute liver injury associated with therapeutic dose of acetaminophen

Hepatology: Acute liver injury associated with therapeutic dose of acetaminophen


Hepatology: Acute liver injury associated with therapeutic dose of acetaminophen. Acute liver damage caused by therapeutic doses of acetaminophen is more serious than acute liver damage caused by overdose.

Hepatology: Acute liver injury associated with therapeutic dose of acetaminophen

 

Due to the widespread use of acetaminophen, acute liver injury associated with therapeutic doses of acetaminophen (≤6g/d) needs further evaluation. The purpose of this study was to describe the characteristics of acute liver injury associated with therapeutic doses of acetaminophen, and to identify host factors and prognostic predictors related to disease severity.

 

Alexandre and others from the Huriez Hospital in France included all patients admitted to the center from 2002 to 2019 who had severe acute liver injury caused by therapeutic doses or excessive acetaminophen. Therapeutic dose-related acute liver injury refers to the intake of acetaminophen <6 g/d.

 

Among 400 patients with acetaminophen-related acute liver injury, 311 were overdose, and 89 took therapeutic doses. Host factors associated with therapeutic dose of acute liver injury include fasting for ≥1 day (47.5% of ALITD patients vs 26% of overdose patients, P=0.001), excessive alcohol consumption (93.3% vs 48.5%, P<0.0001) And frequent use of acetaminophen (4 vs 1 d, P<0.0001).

Patients with therapeutic dose-related acute liver injury are older (44 vs 30.7 years, P<0.0001) and have more severe liver injury. In the general population, independent predictors of disease severity include older age, longer time taking acetaminophen, and excessive alcohol consumption.

Among patients with therapeutic dose-related acute liver injury, the 30-day survival rate was lower than that of overdose patients: 87.2±3.6 vs 94.6±1.3%, P=0.02. Age and meeting at least one of the King’s College Hospital criteria were independent predictors of 30-day survival, while drug poisoning, excessive alcohol consumption and bilirubin were not related to survival.

 

Acute liver injury caused by therapeutic dose of acetaminophen is more serious than acute liver injury caused by overdose. This liver damage only occurs in patients who drink excessively and/or fast. Patients who frequently use non-toxic doses of acetaminophen and have these risk factors should be warned.

(source:chinanet, reference only)


Disclaimer of medicaltrend.org